Ask a doctor

My Iris Turned Brown After Using Rapidlash. Is This Always Permanent?

There is significantly more brown pigment in my eyes and one iris is darker than the other (slightly). Rapidlash contains a prostaglandin analogue but they don't disclose this.

Doctor Answers (3)

Iris Change with Eyelash Growth Compounds Can Be Permanent

+1

Darkening of the iris after using eyelash growth compounds may reverse with time but can be permanent. This does indicate a contact with the eyes which should not occur with most applications and consultation with an ophthomologist or optometrist to check your intraocular pressure would be advised.


Dallas Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Iris color changes after lash serum.

+1

Darkening of the iris colour is a well known side effect of both naturally occurring prostaglandins and prostaglandin analogues (PA). PAs are the active ingredient in Latisse. If it contains PAs, then we can attribute the iris darkening to Rapidlash. Sometimes the color change from PAs reverses after discontinuation, but this can take several months. The iris change suggests the medication has had significant contact with the eyes. You should get your eyes thoroughly examined (with intra-ocular pressure check) by an ophthalmologist or oculoplastic surgeon.

Jeremiah P. Tao, MD
Irvine Oculoplastic Surgeon

Brown discoloration after rapidlash

+1

It is highly possible that the discoloration could be from the rapidlash. This is not a known complication and contacting the company would be a good idea.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.